Advertisement

A ‘Shocking’ Cause of Facial Edema

      Complications can arise long after treatment is initiated. A 56-year-old African American woman presented after 1 day of swelling of the neck and face. The edema was associated with mild dysphagia. Her past medical history was significant for cadaveric renal transplant and nonischemic cardiomyopathy, for which an implantable cardioverter-defibrillator (ICD) had been placed 5 years earlier. She denied any allergies or exposure to new medications. Her current regimen consisted of azathioprine, tacrolimus, aspirin, and atenolol.

      Keywords

      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to The American Journal of Medicine
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Placci A
        • Mattioli M
        • Notarangelo MF
        • Gonzi G
        • Zardini M
        Internal jugular vein complete thrombosis after dual chamber pacemaker implant.
        J Atr Fibrillation. 2016; 9: 1406
        • Arhi CS
        • Buchanan MA
        • Allen SA
        • Pickles J
        Internal jugular vein thrombosis secondary to a permanent cardiac pacemaker: an unusual case of lateral neck swelling.
        J Laryngol Otol. 2010; 124: 916-918
        • Rozmus G
        • Daubert JP
        • Huang DT
        • Rosero S
        • Hall B
        • Francis C
        Venous thrombosis and stenosis after implantation of pacemakers and defibrillators.
        J Interv Card Electrophysiol. 2005; 13: 9-19